Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 30, 2020DeKalb County, Rockdale County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2020, 5:13 PM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2020, 5:13 PM EDT (21:13 UTC)
Expired
Jun 30, 2020, 5:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties DeKalb County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS82 KFFC 302113
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Tue Jun 30 2020
 
GAZ034-045-046-302145-
Rockdale GA-DeKalb GA-Gwinnett GA-
513 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...DEKALB AND
SOUTHWESTERN GWINNETT COUNTIES UNTIL 545 PM EDT...

At 513 PM EDT...a strong thunderstorm was over Stone Mountain, or 7
miles east of Decatur...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Conyers, Lilburn, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Lakeview Estates, Tucker, Belvedere Park, North
Decatur, Mountain Park, Milstead, Belmont, Arabia Mountain, Redan and
Scottdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3390 8416 3378 8398 3363 8394 3362 8396
      3361 8407 3378 8428
TIME...MOT...LOC 2113Z 313DEG 18KT 3378 8417 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:35 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 30, 3:35 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Tue Jun 30 2020

.SHORT TERM /Tonight through Wednesday Night/...

Weak short wave providing some enhanced lift across the far north
this afternoon. Area of better instability across the south and west
also helping to enhance convective coverage there as well. Should
see overall coverage decreasing as we head through the evening and
lose the better surface heating. High-res models showing convection
increasing again across the northwest by sun-up tomorrow morning and
spreading south and east through the day, and this is supported by
continued northwest upper flow pattern with weak short wave energy
streaming across the region between the weak ridging to the
northwest and closed upper low over the northeast. Moderate
instability and minimal shear, but enhanced mid/upper-level forcing
keeps region in at least a marginal risk for strong to severe
thunderstorms through Wednesday, especially during the afternoon and
evening hours.

20

.LONG TERM /Thursday through Tuesday/...

By Thursday morning a vorticity maxima associated with a weak
disturbance is forecast to be just to the west of the CWA. Over the
course of the forecast period this disturbance should stall out as
the cut off low it was on the periphery of is absorbed back into the
polar jet. Current CAMs show organized convection ongoing near or
barely within the CWA at the beginning of the forecast period.
Thunderstorm chances through Thursday will be somewhat dependent on
the overall evolution of this convection and any convection from the
previous day, as something more organized could act to weaken mid-
level lapse rates and remove some of the surface based moisture.
That said, do expect some instability and moisture to still be
around and available for at least some afternoon convection.

The aforementioned vorticity maxima is forecast to slowly move to
the south and southeast into and through the weekend. This will keep
unsettled weather in place throughout the forecast period as a weak
surface low develops near the coastline and continues to pump
moisture into the area, keeping dewpoints in the 70s across large
portions of the CWA. Thankfully temps are not expected to be as warm
as they have been the last few days, which should keep heat indices
below the 100 degree mark. By Sunday into Monday, max temps should
be down into the 80s over a large portion of the CWA, as a
combination of clouds and a slightly more temperate airmass
associated with a high to the north moving in will help to moderate
temperatures.

The latest GFS has come more in line with the Euro and other
guidance in keeping the disturbance more onshore thus preventing any
tropical development during the forecast period, though it will
certainly need to continue to be monitored.

Continuing to go with the model blends but bumping up PoPs to
account for expected diurnal convection which may not be well
represented.

Lusk

&&

.AVIATION...
18Z Update...

VFR conditions are expected to predominate across the forecast area
through this forecast period, outside of scattered convection. Will
see some local MVFR or lower visibilities and possibly ceilings 00Z-
14Z, however chances for impacts at any individual TAF site not high
enough to include in the forecast at this time. Scattered
convection already developing across the southern and western
portions of the forecast area and should continue to develop and
spread east into the evening hours. Best coverage will be between
18Z and 02Z, diminishing overnight. Convective coverage increases
again tomorrow, mainly after 15Z. West to northwest winds 6-10kt,
diminishing to 6kt or less after 00Z.

//ATL Confidence...18Z Update...

Moderate to high on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  90 /  30  60  50  50
Atlanta         71  86  70  88 /  40  70  60  60
Blairsville     66  81  65  83 /  40  70  60  50
Cartersville    69  85  68  88 /  40  70  60  50
Columbus        74  93  73  90 /  30  60  50  60
Gainesville     69  85  69  87 /  30  70  50  50
Macon           72  90  71  90 /  30  60  50  60
Rome            69  85  69  88 /  50  70  60  50
Peachtree City  70  87  70  87 /  30  70  60  60
Vidalia         75  94  73  91 /  30  60  50  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Lusk
AVIATION...20
Hazardous weather outlook, Jun 30, 11:53 AM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1153 AM EDT Tue Jun 30 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1153 AM EDT Tue Jun 30 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible today becoming more
widespread this afternoon and into the evening. Some of these
storms could become strong to severe with damaging winds, heavy
rain and frequent lightning.

Heat indices this afternoon will reach into the 100s up to 104 in
parts of central Georgia. Be sure to stay hydrated and take
frequent breaks if spending extended time outdoors.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous showers and thunderstorms will be possible
each afternoon and evening. Gusty winds, frequent lightning, and
heavy rain will be possible with any storms that do develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 30, 4:26 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 PM EDT Tue Jun 30 2020

GAZ015-016-023-024-302100-
Hall GA-Banks GA-White GA-Lumpkin GA-
426 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...NORTHWESTERN
BANKS...SOUTHERN WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 500 PM
EDT...

At 426 PM EDT...a strong thunderstorm was near Garland, or 7 miles
southwest of Cleveland...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gainesville, Dahlonega, Lula, Clermont, Murrayville, Garland and
Mossy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3455 8362 3453 8364 3453 8363 3451 8367
      3444 8361 3445 8360 3429 8369 3447 8400
      3460 8390
TIME...MOT...LOC 2026Z 293DEG 9KT 3451 8384

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 30, 4:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Tue Jun 30 2020

GAZ089>091-102-103-302130-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-Muscogee GA-
439 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...STEWART...WESTERN
MARION...NORTHERN WEBSTER AND SOUTHERN MUSCOGEE COUNTIES UNTIL 530 PM
EDT...

At 438 PM EDT...a line of strong thunderstorms was extending from
Custer Road Terrace to near Omaha to near Providence Canyon State
Park...and moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Lumpkin, Preston, Cusseta, Richland, Fort Benning/lawson Army Air
Fld, Seminole, Charles, Christopher, Kimbrough, Westville, Battle
Park, Jamestown/south Fort Benning, Brooklyn, Renfroe, Manta,
Zellobee, Omaha, Custer Road Terrace, Louvale and Providence Canyon
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3200 8485 3216 8503 3218 8501 3220 8496
      3221 8498 3222 8498 3222 8493 3224 8491
      3225 8492 3226 8489 3230 8494 3233 8501
      3235 8500 3238 8497 3238 8499 3239 8497
      3240 8498 3242 8458 3222 8462 3199 8446
TIME...MOT...LOC 2038Z 271DEG 15KT 3239 8491 3222 8503 3210 8490

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 30, 4:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Tue Jun 30 2020

GAZ033-044>046-055-057-302130-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
445 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...WESTERN
ROCKDALE...NORTHEASTERN CLAYTON...SOUTHWESTERN DEKALB...NORTHWESTERN
HENRY AND EASTERN SOUTH FULTON COUNTIES UNTIL 530 PM EDT...

At 445 PM EDT...a strong thunderstorm was over Sweet Auburn, or over
Atlanta...moving southeast at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, Decatur, East Point, Stockbridge, Forest Park, Morrow,
Hapeville, Avondale Estates, Lake City, Belvedere Park, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid Hills,
North Decatur, North Atlanta, Rex, Sweet Auburn and Piedmont Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3386 8436 3365 8412 3354 8419 3355 8434
      3363 8440 3379 8448
TIME...MOT...LOC 2045Z 324DEG 17KT 3376 8438

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 30, 4:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Tue Jun 30 2020

GAZ052-053-066-067-302130-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
448 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHEASTERN TROUP...EASTERN HEARD AND NORTHWESTERN MERIWETHER
COUNTIES UNTIL 530 PM EDT...

At 448 PM EDT...a strong thunderstorm was near Grantville, or near
Newnan...moving south at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Newnan, Hogansville, Grantville, Luthersville, Moreland, Lone Oak,
East Newnan, Corinth, Rocky Mount, Saint Marks, Louise and Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3329 8499 3336 8476 3313 8461 3304 8479
      3307 8497
TIME...MOT...LOC 2048Z 348DEG 12KT 3329 8485

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 30, 4:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Tue Jun 30 2020

GAZ066-078-302130-
Harris GA-Troup GA-
453 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND SOUTHERN
TROUP COUNTIES UNTIL 530 PM EDT...

At 453 PM EDT...a strong thunderstorm was over Southern Harbor, or 7
miles north of Lanett...moving southeast at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Hamilton, West Point, Pine Mountain, Cannonville, State
Line Park, Abbottsford, Piedmont Heights, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3309 8520 3291 8486 3275 8487 3272 8504
      3284 8516 3285 8515 3286 8519 3290 8519
      3306 8522
TIME...MOT...LOC 2053Z 304DEG 25KT 3297 8519

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 30, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Tue Jun 30 2020

GAZ034-045-046-302145-
Rockdale GA-DeKalb GA-Gwinnett GA-
513 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...DEKALB AND
SOUTHWESTERN GWINNETT COUNTIES UNTIL 545 PM EDT...

At 513 PM EDT...a strong thunderstorm was over Stone Mountain, or 7
miles east of Decatur...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Conyers, Lilburn, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Lakeview Estates, Tucker, Belvedere Park, North
Decatur, Mountain Park, Milstead, Belmont, Arabia Mountain, Redan and
Scottdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3390 8416 3378 8398 3363 8394 3362 8396
      3361 8407 3378 8428
TIME...MOT...LOC 2113Z 313DEG 18KT 3378 8417

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:18 PM EDTSpecial Weather StatementFFCGreene27 min
Jun 29, 8:31 PM EDTSpecial Weather StatementFFCCoweta, Fayette29 min
Jun 29, 8:47 PM EDTSpecial Weather StatementFFCGreene28 min
Jun 29, 9:00 PM EDTSpecial Weather StatementFFCFayette30 min
Jun 29, 9:02 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 29, 9:38 PM EDTSpecial Weather StatementFFCJasper37 min
Jun 30, 1:36 PM EDTSpecial Weather StatementFFCMarion, Schley24 min
Jun 30, 1:46 PM EDTSpecial Weather StatementFFCChattooga29 min
Jun 30, 2:02 PM EDTSpecial Weather StatementFFCSchley28 min
Jun 30, 2:12 PM EDTSpecial Weather StatementFFCMacon33 min
Jun 30, 2:16 PM EDTSpecial Weather StatementFFCWilcox29 min
Jun 30, 2:17 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Walker, Whitfield28 min
Jun 30, 2:18 PM EDTSpecial Weather StatementFFCTroup27 min
Jun 30, 2:26 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Wilcox38 min
Jun 30, 2:31 PM EDTSpecial Weather StatementFFCSumter29 min
Jun 30, 2:38 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more40 min
Jun 30, 2:44 PM EDTSpecial Weather StatementFFCMeriwether31 min
Jun 30, 2:54 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Troup39 min
Jun 30, 2:58 PM EDTSpecial Weather StatementFFCHaralson32 min
Jun 30, 3:08 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Pickens52 min
Jun 30, 3:26 PM EDTSpecial Weather StatementFFCPaulding34 min
Jun 30, 3:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Jun 30, 4:12 PM EDTSpecial Weather StatementFFCCoweta33 min
Jun 30, 4:13 PM EDTSpecial Weather StatementFFCDouglas32 min
Jun 30, 4:21 PM EDTSpecial Weather StatementFFCCrawford, Muscogee, Taylor24 min
Jun 30, 4:26 PM EDTSpecial Weather StatementFFCHall34 min
Jun 30, 4:39 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart, Webster51 min
Jun 30, 4:45 PM EDTSpecial Weather StatementFFCFulton45 min
Jun 30, 4:48 PM EDTSpecial Weather StatementFFCCoweta42 min
Jun 30, 4:53 PM EDTSpecial Weather StatementFFCTroup37 min
Jun 30, 5:06 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Sumter, Taylor and 1 more39 min
Jun 30, 5:47 PM EDTSpecial Weather StatementFFCSchley28 min
Jun 30, 6:52 PM EDTRiver Flood WarningFFCDeKalb88 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.